MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC ESOPHAGEAL BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY QUANTUM TTC ESOPHAGEAL BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Model Number G22313
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook dilation syringe, ds-60cc-s.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information received indicated that the balloon was inflated beyond the maximum labeled inflation pressure.The instructions for use warn the user: "recommended 100% balloon inflation pressure can be found on q.I.D.And on catheter tag of balloon dilator." inflation of the device beyond maximum labeled inflation pressure can contribute to leakage in the balloon material.This is the most likely cause for the reported observation.Prior to distribution, all quantum ttc esophageal balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the balloon was inflated beyond the maximum labeled inflation pressure, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook quantum ttc esophageal balloon dilator.When the device began inflating, it reached around 4 atm (atmosphere); at this point, a pinhole leak was noticed.The device was removed and another of the same device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
QUANTUM TTC ESOPHAGEAL BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8249897
Report Number1037905-2019-00018
Device Sequence Number19364156
Product Code KNQ
UDI-Device Identifier00827002223134
UDI-Public(01)00827002223134(17)211029(10)W4137405
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberG22313
Device Catalogue NumberQD-18X8
Device Lot NumberW4137405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1